Alert archive / Arkansas / Wind Advisories in 2008

Wind Advisory 15, NWS Memphis, TN

March 27, 20084 states

NWS Memphis, TN issued this wind advisory at Mar 27, 2008, 3:06 PM CDT for 4 states. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 3:06 PM CDT (20:06 UTC)
Expired
Mar 27, 2008, 7:00 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-422 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 272006
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT THU MAR 27 2008

...GUSTY SOUTHERLY WINDS ACROSS PARTS OF THE MID SOUTH...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-280000-
/O.NEW.KMEG.WI.Y.0015.080327T2006Z-080328T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
306 PM CDT THU MAR 27 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

GUSTY SOUTHERLY WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
UNTIL 7 PM BEFORE DIMINISHING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 27, 10:26 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 27, 10:26 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CDT THU MAR 27 2008

.UPDATE...

A STATIONARY FRONT EXTENDS FROM SOUTH CENTRAL MISSOURI INTO
SOUTHERN ILLINOIS AND INDIANA THIS MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED ON THE NOSE OF THE LOW LEVEL JET ACROSS
NORTHEAST ARKANSAS EARLY THIS MORNING AND THEY CONTINUE TO MOVE
EAST IN CONCERT WITH THE SHIFTING LOW LEVEL JET. MOST OF THESE
SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA THIS MORNING
AS THE NOSE OF THE LOW LEVEL JET LIFTS TO THE NORTHEAST. EXPECT LOW
CLOUDS TO MIX OUT SOME THIS AFTERNOON ALLOWING FOR SOME SUNSHINE
AND TEMPS INTO THE 70S. CURRENT FORECAST ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT THU MAR 27 2008/

..WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT
WEEK...

A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI
TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN
NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE
MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY
BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE
AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S.

TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL
BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES
WILL BE COOLER BEHIND THE FRONT.

FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY
NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON
SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL
CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN
THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S.

BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING
THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS
DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S
AND 60S FOR LOWS.

SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME
STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL
NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS
ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY.
MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY
LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR
ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE
HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A
LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS
WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL.

TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE
REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  62  67  48 /  10  20  60  50
MKL  75  60  66  43 /  10  30  70  40
JBR  73  57  62  41 /  20  50  60  30
TUP  77  58  75  55 /   0  10  50  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SJM
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT WED MAR 26 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN
ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL
STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE
LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD
WARNINGS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD
STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND
SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING.
PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Special weather statement, Mar 27, 9:58 AM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT THU MAR 27 2008

TNZ002-003-271530-
WEAKLEY TN-OBION TN-
958 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES NORTHWEST OF MARTIN AT 958 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF
MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1030 AM CDT.
Special weather statement, Mar 27, 11:05 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT THU MAR 27 2008

TNZ021-271620-
CARROLL TN-
1105 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER BUENA VISTA AT 1105 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1120 AM CDT.
Special weather statement, Mar 27, 11:37 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU MAR 27 2008

TNZ003-020-271700-
GIBSON TN-WEAKLEY TN-
1137 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8
MILES SOUTHWEST OF DYER AT 1137 AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITY OF
TRENTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL NOON CDT.
Local storm report, Mar 27, 12:31 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1231 PM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             HAYTI                   36.23N 89.75W
03/27/2008  E0.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

0852 AM     HAIL             HAYTI                   36.23N 89.75W
03/27/2008  E0.75 INCH       PEMISCOT           MO   LAW ENFORCEMENT

1218 PM     HAIL             5 W BRADFORD            36.07N 88.91W
03/27/2008  E0.75 INCH       GIBSON             TN   FIRE DEPT/RESCUE

&&

CCD
Special weather statement, Mar 27, 12:45 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CDT THU MAR 27 2008

TNZ004-021-271800-
CARROLL TN-HENRY TN-
1245 PM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES NORTH OF HUNTINGDON AT 1245 PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITY OF
HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT.
Special weather statement, Mar 27, 1:19 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT THU MAR 27 2008

TNZ091-092-271900-
HARDIN TN-MCNAIRY TN-
119 PM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7
MILES SOUTHWEST OF ADAMSVILLE AT 119 PM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:52 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion38 min
Mar 27, 9:18 AM CDTSevere Thunderstorm WarningMEGLake, Obion42 min
Mar 27, 11:54 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley51 min

Nearby

Wind Advisories in Arkansas, 2008Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.